Alert archive / California / Wind Advisories in 2022

Wind Advisory 47, NWS San Diego, CA

October 23, 20224 counties in California

NWS San Diego, CA issued this wind advisory at Oct 23, 2022, 10:44 AM PDT for 4 counties in California. It took effect at Oct 23, 2022, 10:00 PM PDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2022, 10:44 AM PDT (17:44 UTC)
In effect from
Oct 23, 2022, 10:00 PM PDT
Expired
Oct 24, 2022, 2:00 PM PDT
In force
16 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 5.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2022-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2022-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

065 
WWUS76 KSGX 231744
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1044 AM PDT Sun Oct 23 2022

CAZ048-055-057-065-240500-
/O.NEW.KSGX.WI.Y.0047.221024T0500Z-221024T2100Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
San Gorgonio Pass Near Banning-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
and Wrightwood
1044 AM PDT Sun Oct 23 2022

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PDT
MONDAY...

* WHAT...Northeast winds 15 to 30 mph with gusts to 45 mph 
  expected. Local gusts to 55 MPH near the Cajon Pass and in the 
  Santa Ana Canyons.

* WHERE...Near and below the Cajon Pass to the Santa Ana
  Mountains. Also, from below the Morongo Pass, through and below
  the San Gorgonio Pass to near Beaumont.

* WHEN...From 10 PM this evening to 2 PM PDT Monday. Strongest
  between 3 AM and 11 AM

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The winds will decrease rapidly Monday
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

10
3 follow-up statements
322 
WWUS76 KSGX 240311
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
811 PM PDT Sun Oct 23 2022

CAZ048-055-057-065-241315-
/O.CON.KSGX.WI.Y.0047.221024T0500Z-221024T2100Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
San Gorgonio Pass Near Banning-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
and Wrightwood
811 PM PDT Sun Oct 23 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY...

* WHAT...Northeast winds 15 to 30 mph with gusts to 45 mph
  expected. Local gusts to 55 MPH near the Cajon Pass and in the 
  Santa Ana Canyons.

* WHERE...Near and below the Cajon Pass to the Santa Ana 
  Mountains. Also, from below the Morongo Pass, through and 
  below the San Gorgonio Pass to near Beaumont.

* WHEN...From 10 PM this evening to 2 PM PDT Monday. Strongest 
  between 3 AM and 11 AM.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

APR
587 
WWUS76 KSGX 240914
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
214 AM PDT Mon Oct 24 2022

CAZ056-554-242100-
/O.EXA.KSGX.WI.Y.0047.000000T0000Z-221024T2100Z/
Riverside County Mountains-Orange County Inland Areas-
Including the cities of Idyllwild-Pine Cove, Santa Ana, Anaheim, 
Garden Grove, Irvine, Orange, Fullerton, and Mission Viego
214 AM PDT Mon Oct 24 2022

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

* WHAT...Northeast winds 20 to 30 mph with gusts to 55 mph.

* WHERE...Riverside County Mountains and Orange County Inland 
  Areas.

* WHEN...Until 2 PM PDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ048-055-057-065-242100-
/O.CON.KSGX.WI.Y.0047.000000T0000Z-221024T2100Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
San Gorgonio Pass Near Banning-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
and Wrightwood
214 AM PDT Mon Oct 24 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WHAT...North winds 15 to 25 mph with gusts to 45 mph.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Bernardino County Mountains, Santa Ana Mountains 
  and Foothills and San Gorgonio Pass Near Banning.

* WHEN...Until 2 PM PDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

17
234 
WWUS76 KSGX 242100
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
200 PM PDT Mon Oct 24 2022

CAZ048-055>057-065-554-242200-
/O.EXP.KSGX.WI.Y.0047.000000T0000Z-221024T2100Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Idyllwild-Pine Cove, Santa Ana, Anaheim, 
Garden Grove, Irvine, Orange, Fullerton, and Mission Viego
200 PM PDT Mon Oct 24 2022

...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON...

Santa Ana winds continue to subside with no hazardous winds
expected for the duration of the afternoon.

$$
Gregoria

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 23, 8:56 AM PDT, 1 hour 48 minutes earlier.

Area forecast discussion, Oct 23, 8:56 AM PDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
856 AM PDT Sun Oct 23 2022

.SYNOPSIS...
The disturbance that produced our strong onshore flow and showers
overnight will move east on Monday, setting us up for a brief bout
of Santa Ana winds. Strongest winds will be on Monday morning below
the Cajon Pass, and over the Santa Ana Mountains. Onshore flow will
slowly rebuild the marine layer inland through midweek, along with
fair and seasonally cool weather. Quiet weather is favored to
continue into next weekend as well.

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

A fair amount of cumulus clouds was visible in satellite imagery
this morning along and west of the mountains. Most of the thicker
clouds were over western San Diego County, and may take some time to
thin out. No further rainfall has been reported over the past couple
of hours. A rainfall summary from last night is headlined on our
homepage at weather.gov/sgx, along with peak wind gusts from last
night. The onshore sfc pressure gradients have collapsed this
morning, and are already turning offshore from the NE. Still, we
have reports of peak wind gusts of 45-50 MPH in the San Diego County
Mts. A forecast update was issued earlier this morning to clear the
Wind products. No other forecast changes are anticipated.

From previous discussion...

Lingering showers over the Riverside and San Diego County mountains
early this morning will end shortly after sunrise, and skies will
steadily clear through the day as drier air moves into Socal behind
the departing storm.  It will be a cooler day with highs from 65-72
in the coastal and valley zones, the 40s and 50s in the mountains,
the mid 60s in the high desert, and upper 70s in the lower desert.

Winds will shift to the northeast today as a Santa Ana pattern sets
up. This will be a fairly short offshore wind event tonight through
Monday morning. The strongest winds will be below the Cajon Pass and
the Santa Ana Mts where Wind Advisories may be needed for gusts of
40-50 mph.

The dry northeast winds will eradicate the marine layer through
Tuesday. Then the marine layer clouds and fog will return to the
coastal zones Wednesday morning. A weak ridge builds over the
Southwest Thursday and Friday for dry, mild weather to end the work
week.

&&

.AVIATION...
231530Z...Coast/Valleys...BKN-OVC low clouds with bases 2000-3500 ft
MSL are across the coastal basin this morning. Clouds will gradually
clear from northwest to southeast. North to northeasterly winds are
expected to increase after 06Z Mon in the Inland Empire and Orange
County. Peak wind gusts of 25-35 kt expected. Areas of LLWS possible
at KSNA, KONT, and KSBD through 17Z Mon.

Mountains...FEW-SCT mid-level clouds AOA 5,000 ft MSL this morning.
Areas of coastal slopes obscured in clouds through the morning.
Areas of N to NE winds over the mountains and coastal mountain
slopes after 03Z Mon with gusts 35-50 kt. Areas of MOD-SVR
up/downdrafts and LLWS over/west mtns possible.

Deserts... Mostly clear skies today. Rotors are possible through 18Z
this morning, especially near KPSP. Gusty N-NW winds with gusts of
25-40+ kt 03Z-16Z Mon.

&&

.MARINE...
West winds near 20 kt in the outer waters this morning. Strongest
winds expected near San Clemente Island. Winds will subside through
the day Sunday.

&&

.BEACHES...
A long-period south-southwest swell from 190 degrees and a northwest
swell from 280 degrees will generate elevated to high surf through
Tuesday morning. Surf of 5-7 feet is expected in Orange County with
surf of 4-6 feet in San Diego County. Surf will be highest on south
facing beaches. Strong rip and longshore currents are expected,
resulting in hazardous swimming conditions. Elevated surf will
subside through Tuesday morning.

&&

.FIRE WEATHER...
Tonight and Monday...A period of Santa Ana winds will impact areas
in and below the major desert passes, the coastal slopes of the
San Bernardino Mountains into the Inland Empire, and the Santa Ana
Mountains. Strongest winds will be Monday morning. Wind gusts of 25-
35 MPH will be common, while peak gusts of 50-55 MPH are possible in
the most offshore wind-prone locations of San Bernardino and
Riverside Counties. East winds will also impact San Diego County,
strongest across the far south, where gusts of 40-50 MPH are
possible. RH will lower to 10-20% on Monday. Fire weather conditions
will be elevated on Monday in the windier pass areas, and could even
be briefly critical around midday where little to no rain has
fallen. Winds will weaken on Monday afternoon, and good RH recovery
is expected for Monday night, with further recovery on Tuesday.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement through Tuesday morning for Orange
     County Coastal Areas-San Diego County Coastal Areas.

PZ...None.

&&

PUBLIC...10/Moede
FIRE WEATHER...10
AVIATION/MARINE/BEACHES...CO

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.